ArticleJournal of rehabilitation medicine. Clinical communications2020
Serotonin Syndrome Mimicking Intrathecal Baclofen Withdrawal in a Patient with Hereditary Spastic Paraparesis.
Article in Journal of rehabilitation medicine. Clinical communications, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 1 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
contextSerotonin syndrome is a drug-induced condition related to an increased level of serotonin in the brain, which may induce neuromuscular, autonomic and mental symptoms. CASE REPORT: A 40-year-old woman with hereditary spastic paraparesis (Strumpell-Lorrain disease) with an implanted intrathecal baclofen pump for severe spasticity. Two days after starting a medication known to inhibit serotonin re-uptake (paroxetine), she developed a sudden increase in lower limb spasticity with continuous spasms, fever, tachycardia and hypertension. Intrathecal baclofen withdrawal was excluded, confirming serotonin syndrome.
conclusionMedications that inhibit serotonin reuptake may induce serotonin syndrome, resulting in increased spasticity in patients with spinal cord lesions, and should be prescribed with caution.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.